MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 700cc mentor tissue expander being used for an unspecified leg surgery ruptured intraoperatively.The expander was used for the patient's left leg and did not inflate with expansion fluid during the surgery.As a result, three tissue expanders (catalog #:3504313m, serial #: (b)(4), ; catalog #: 3504310m, serial #: (b)(4); catalog #: 3504311m, serial #: (b)(4)) were used, and the surgery was completed.No patient consequences or procedural delays were reported.At the time of this report, there is no evidence of a need for additional surgical intervention.It is currently unknown what type of leg procedure the patient underwent with the tissue expander.However, follow-up is still in progress.If additional information is received in the future, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On 18-mar-2021, it was found that the incorrect event date was reported on the initial report.On 24-mar-2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed no damage or anomalies.Leak testing was performed in accordance with the mentor procedures, and the expander was expanded as expected.Additionally, no leak sites were detected during the analysis.The event described could not be confirmed as the breast implant was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number:pc-000850623 on the initial report, the event date was reported as 2-feb-2021.However, the actual event date was 1-feb-2021.The relevant field has been updated.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11389335
Report Number1645337-2021-02105
Device Sequence Number19654190
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number9452641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1